Part Ten: Round Three was a doozy

PRRT-&-Me---logo

I left for Europe a week earlier this time to visit Munich with my sister and Oktoberfest. It was actually her first ever trip to Europe and even though I did round two by myself, it was nice to have the company. We really only had two and a half days in Munich, one day at the festival, one day at Dachau Concentration Camp and the first half day to wander around the city. The last morning we were there was spent packing and heading to the train station to catch the train to Basel. It was a short, but, exciting side adventure to take before my next round of treatment. Which proved to be a force to be reckoned with.

If I was tired after round two…round three really showed me what tired meant. After round two, in addition to fatigue, I also had extremely achey muscles and a flare up of the neuropathy that was caused from my round of Afinitor, an oral chemo that I did not tolerate well, back in 2013.

Cumulative affect. It’s a real thing.

Just about one week after my last round, the exhaustion really hit me. Now, part of it could have been from jet lag, however, it took almost five weeks to the point where I felt like I could work part of the day, and get a thing done. I mean, I always have a ton of projects going on. It’s just the way I roll, but, this time, it was like, everything was a much harder task. It’s now at six weeks and while I am far from super-hero capabilities, I am able to function on a higher level. I actually did some yardwork this weekend!

So, the treatment was completely identical to round two. I even had the same room that I did when I was there in July. I spent the time in my solitude Skyping with new and old friends, so I didn’t blog like I normally would, but, the personal connections seemed so much more important this time.

Side effect-wise, it was not dissimilar to round two. Fatigue. Every single morning I would wake up with my legs and arms feeling like they weighed 8,000 pounds. My feet hurt to walk on, despite there being no swelling. This time, my liver values did elevate…higher than they ever have and I suspect it was because of inflammation from the treatment. What we saw happen in scans from May – October was significant. In May, my scans showed roughly a dozen or more tumors, by October, there were about three that still showed on the scan, with areas of necrosis where the earlier tumors lived. It really happened! It zapped the majority of the tumors just in round one and two. The real results of round three will start becoming evident when I go to Iowa in January for my followup with Dr. O’Dorisio.

Yesterday, my six-week labs came back and everything has returned to normal. I can tell, too. The neuropathy that I have tends to make my hands and feet like they are on fire. Only, however, when I am in bed. All day, my feet and hand will be normal, even cold…as soon as I lay down for length of time, the fire kicks in. For the first couple of weeks after I got back from Switzerland, I actually slept with ice packs under my feet. I might add, this is NOT by any means, a common side effect. After my round of Afinitor in 2013, this flares up at times. Especially during this treatment it’s kicked in, but, also if I am particularly stressed out. If there is one silver lining to flaming hot hands and feet is that winter feels less oppressive.

So it feels like not much to report in this update since I had already been through the cycle twice previously. I intend to update in January after my appointments with Dr. O’Dorisio. I am currently done with treatments now and just trying to get back to some semblance of normal. Whatever that is.

P.S. Did I mention I dyed my hair teal?

>>> Part Eleven (Coming soon!)